Ischial bursitis

SO!! Just another thing to add to my list!! Saw my GP yesterday, and she is such a gem, really sympathetic. I broke down in tears I'm afraid, with everything I had to tell her. I did try to write a sort of list of everything that was bringing me down, and she was soooo helpful, bless her. They're all really good at my surgery, one of the receptionists even offered to walk me back to my car! Well, my antidepressants have been changed to Sertraline and Tramadol has been increased. Anyone got any comments on either of these? Anyone had any bad side effects? I know you guys will come up trumps with anything I should know. XXXXX

5 Replies

oldestnewest
  • Poor old you, Sue!

    Ischial bursitis a real pain in the bum - literally! Thank goodness your GP is sympathetic - that always helps.

    I expect you have already been told to always sit on something very soft - a memory foam pillow might be just the thing for you to sit on, and they're selling them very reasonably in Primark at the moment.

    Also, when you can, avoid sitting and lie on your side whenever possible.

    It might give you a little chuckle to know that this complaint used to be known as 'Weaver's Bottom' - makes a change from Housemaid's Knee, I suppose!

    With rest and painkillers this should clear up quite soon, but you will always have to take care of your 'sit-upon'.

    I do hope that you feel better before too long!

    Moffy x

  • Hi there sue, I taker serttraline and Tramadol , and Gabapentin, I take 2 50mg of tramadol 3 times aday all tese meds don't take the pain away. But then hey what does , but telecast it help u to cope, easy sitting and gentle hugs ...Dee xx

  • Hi sue.

    I have bilateral bursitis!

    But more affectef on my left side, ive had sooo many injection to try and ease it. I cant have anymore now! Even hd them under ultrasound at hospital, then consultant tried lithotripsy which is like waves that can break it down app they use this to dissolve kidney stones.this was so painful and left me black and blue! But didnt work.its too big too drain they could cut it out, but can grow back. At mo the pain is getting really bad and having trouble walking, sitting and lying, so seeing dr on Tuesday to c what options are. May have to opt for surgery and tk the gamble even if I get a years grace, getting me down along with all we have to deal with daily. X

  • Well, thanks guys. A great lot of info there. Nice to know I'm not the only one suffering this pain in the bum!! I thought I was going mad! I just can't stand for longer than a few seconds without a sharp intake of breath and having to hold onto something!! I'd been told recently of some correlation between Tramodol and heart probs. But, what the heck, anything to relieve this awful pain eh!! Thanks guys, I know I can always rely on you folks to come up trumps!! XXXXXX :-))

  • I've had the same problem for about 3 years. My pain meds have doubled in the past 1 1/2 yrs. Had an MRI and it said I have a bursa problem in the ischial tuberosity area. I get injections every 3 months and these help for about 6 weeks. After that the pain returns with a vengeance. The meds I take are 10mg/325 Percocet, 800mg Gabapentin and 15mg morphine sulfate extended release. This is a lot of meds and injections and I'm still in agony. Can surgery be done? It's worth it to me. I'm ready for anything now. Even a little relief. Any suggestions out there to try?

You may also like...